Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 307, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 24, 2005, 4:24 PM CDT for Oliver County, North Dakota. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2005, 4:24 PM CDT (21:24 UTC)
- Expired
- Jul 24, 2005, 5:16 PM CDT
- In force
- 52 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Oliver County, ND
The radar
The Bismarck radar (KBIS), 59 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.4 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1962 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 242124 SVRBIS NDC065-242215- /O.NEW.KBIS.SV.W.0307.050724T2124Z-050724T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 424 PM CDT SUN JUL 24 2005 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OLIVER COUNTY IN SOUTH CENTRAL NORTH DAKOTA * UNTIL 515 PM CDT * AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 12 MILES SOUTH OF HANNOVER...OR ABOUT 30 MILES WEST OF BISMARCK...AND MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SANGER AND 8 MILES SOUTHEAST OF HENSLER AROUND 440 PM CDT LAT...LON 4701 10171 4701 10094 4726 10100 4723 10149 $$ ABELING
2 follow-up statements
000 WWUS53 KBIS 242142 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 441 PM CDT SUN JUL 24 2005 NDC065-242215- /O.CON.KBIS.SV.W.0307.000000T0000Z-050724T2215Z/ OLIVER ND- 441 PM CDT SUN JUL 24 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 515 PM CDT FOR OLIVER COUNTY... AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR PRICE...OR ABOUT 24 MILES NORTHWEST OF BISMARCK...MOVING NORTHEAST AT 25 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SANGER AND HENSLER. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING FOR SOUTHWESTERN NORTH DAKOTA. LAT...LON 4701 10171 4701 10094 4726 10100 4723 10149 $$ HW
000 WWUS53 KBIS 242216 RRA SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 516 PM CDT SUN JUL 24 2005 NDC065-242226- /O.EXP.KBIS.SV.W.0307.000000T0000Z-050724T2215Z/ OLIVER ND- 516 PM CDT SUN JUL 24 2005 ...THE SEVERE THUNDERSTORM WARNING FOR OLIVER COUNTY EXPIRES AT 515 PM CDT... THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA AND NO LONGER POSES A SIGNIFICANT THREAT. LAT...LON 4701 10171 4701 10094 4726 10100 4723 10149 $$ HW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:00 AM CDT, 13 hours 24 minutes earlier.
Area forecast discussion, Jul 24, 3:00 AM CDT, 13 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 AM CDT SUN JUL 24 2005 .SHORT TERM...TODAY THROUGH TUESDAY NIGHT MAIN FORECAST HIGHLIGHT IN THE SHORT TERM IS PRECIP CHANCES THIS EVENING INTO MONDAY MORNING/AFTERNOON...AND ALSO WILL SEE A NICE COOLING TREND GOING INTO THE WORK WEEK. CURRENTLY...PARTLY CLOUDY SKIES WITH MID LEVEL AND HIGH CLOUDS OVER SOUTHWEST AND SOUTH CENTRAL ND FROM PREVIOUS THUNDERSTORM ACTIVITY IN SOUTHEASTERN MT LAST NIGHT. MOSTLY CLEAR ELSEWHERE. WILL MONITOR SATELLITE LOOP AND SURFACE OBS FOR POSSIBLE FOG LATER THIS MORNING AS THERE WILL BE LIGHT WINDS AND CLEAR SKIES OVER SOME AREAS. NEXT PRECIP CHANCE WILL BE LATER THIS EVENING THROUGH MONDAY AFTERNOON. SEVERAL WEAK SHORT WAVES WILL MOVE THROUGH/NEAR THE FORECAST AREA...ALONG WITH PERIODS OF FAVORABLE UPPER LEVEL DIVERGENCE AND SFC/NEAR SFC CONVERGENCE. FIRST WAVE MOVES THROUGH THE SOUTHERN AND CENTRAL ZONES THIS EVENING...THEN ANOTHER LATER TONIGHT INTO MONDAY MORNING/EARLY AFTERNOON. MODELS CURRENTLY HAVE ALL PRECIP ACTIVITY ENDING BY LATE MONDAY AFTERNOON...BUT MIGHT SEE SOME THUNDER ACTIVITY IN THE FAR SOUTH AND SOUTHWEST MONDAY NIGHT. ALSO...MOSTLY KEPT WX WORDING AT SHOWERS WITH ISOLD THUNDER AS INSTABILITY IS LIMITED. PREVIOUS MENTIONED SHORTWAVES ALONG WITH NORTHWEST FLOW WILL DROP TEMPERATURES WELL BELOW AVERAGE...AROUND 10 TO 15 DEGREES...MONDAY AND TUESDAY. LOWERED MAX T TUESDAY AS THICKNESS VALUES LOOK TO BE SIMILAR...IF NOT A LITTLE LOWER IN SOME AREAS...TO MONDAY. .LONG TERM...WEDNESDAY THROUGH SUNDAY DRY RIDGING STILL APPEARS TO BE THE RULE...ALONG WITH DEWPOINTS IN THE 45 TO 55 RANGE. THUS I EXPECT A QUIET AND SEASONABLE PERIOD. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && NH/RSL
Hazardous weather outlook, Jul 24, 5:07 AM CDT, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 507 AM CDT SUN JUL 24 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-251006- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 507 AM CDT SUN JUL 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NH
In the hours before
Local storm report, Jul 24, 3:11 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
311 PM CDT SUN JUL 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 4 E REEDER 46.11N 102.86W
07/24/2005 1.00 INCH ADAMS ND PUBLIC
FARMER REPORTS HEAVY CROP LOSS
&&
VROLLERLocal storm report, Jul 24, 4:17 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
417 PM CDT SUN JUL 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 5 NW NEW SALEM 46.89N 101.49W
07/24/2005 0.75 INCH MORTON ND CO-OP OBSERVER
&&
VROLLERLocal storm report, Jul 24, 4:21 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
421 PM CDT SUN JUL 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL 5 W NEW SALEM 46.84N 101.52W
07/24/2005 1.75 INCH MORTON ND LAW ENFORCEMENT
&&
VROLLERThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 1:58 PM CDT | Severe Thunderstorm Warning | BIS | Bowman | 47 min |
| Jul 24, 2:24 PM CDT | Severe Thunderstorm Warning | BIS | Adams | 70 min |
| Jul 24, 3:09 PM CDT | Severe Thunderstorm Warning | BIS | Hettinger, Stark | 38 min |
| Jul 24, 3:34 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 57 min |
| Jul 24, 4:49 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 27 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.